Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 9, NWS Amarillo, TX

November 30, 201912 counties in Texas

NWS Amarillo, TX issued this high wind warning at Nov 30, 2019, 3:26 AM CST for 12 counties in Texas. It took effect at Nov 30, 2019, 9:00 AM CST. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 30, 2019, 3:26 AM CST (09:26 UTC)
In effect from
Nov 30, 2019, 9:00 AM CST
Expired
Nov 30, 2019, 7:00 PM CST
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 19 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 10:13 AM CSTNON-TSTM WND GST 57Goodnight, TXWEST TEXAS MESONET STATION AT GOODNIGHT.
Nov 30, 10:19 AM CSTNON-TSTM WND GST 593 Nne Umbarger, TXWEST TEXAS MESONET STATION UMBARGER 3NNE.
Nov 30, 10:27 AM CSTNON-TSTM WND GST 591 Nnw Stinnett, TXWEST TEXAS MESONET
Nov 30, 10:55 AM CSTNON-TSTM WND GST 5823 Nne Skellytown, TXAWOS STATION KBPC MESA VISTA RANCH (AWOS).
Nov 30, 12:00 PM CSTNON-TSTM WND GST 604 Ssw Dalhart, TXASOS STATION KDHT DALHART (ASOS).
Nov 30, 12:17 PM CSTNON-TSTM WND GST 562 Wnw Lake Mcclellan, TXWEST TEXAS MESONET STATION LAKE MCCLELLAN 2NW.
Nov 30, 1:35 PM CSTNON-TSTM WND DMG6 Wsw Amarillo, TXA SIGN FROM THE QUICK QUACK CAR WASH WAS BLOWN OFF THE BUILDING AND INTO S. COULTER ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 562 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
562 m²/s²
0-3 km storm-relative helicity
619 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WWUS74 KAMA 300926
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
326 AM CST Sat Nov 30 2019

TXZ006>008-011>013-016>018-317-301800-
/O.UPG.KAMA.HW.A.0007.191130T1500Z-191201T0100Z/
/O.NEW.KAMA.HW.W.0009.191130T1500Z-191201T0100Z/
Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-
Armstrong-Palo Duro Canyon-
Including the cities of Hartley, Channing, Dumas, Borger, Vega, 
Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, 
and Palo Duro Canyon
326 AM CST Sat Nov 30 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Hartley, Moore, Hutchinson, Oldham, Potter, Carson, 
  Deaf Smith, Randall, Armstrong and Palo Duro Canyon Counties.

* WHEN...From 9 AM this morning to 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ001-002-301800-
/O.UPG.KAMA.HW.A.0007.191130T1500Z-191201T0100Z/
/O.EXA.KAMA.WI.Y.0011.191130T1500Z-191201T0100Z/
Dallam-Sherman-
Including the cities of Dalhart and Stratford
326 AM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* WHAT...West winds 25 to 35 MPH possible.

* WHERE...Dallam and Sherman Counties.

* WHEN...From 9 AM this morning to 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles, particularly when driving on north-
  south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ002-003-301800-
/O.EXA.KAMA.WI.Y.0011.191130T1500Z-191201T0100Z/
Texas-Beaver-
Including the cities of Guymon, Beaver, and Forgan
326 AM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* WHAT...West winds of 25 MPH to 35 MPH expected.

* WHERE...Texas and Beaver Counties.

* WHEN...From 9 AM to 7 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ003>005-009-010-014-015-019-020-301800-
/O.CON.KAMA.WI.Y.0011.191130T1500Z-191201T0100Z/
Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-
Collingsworth-
Including the cities of Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Miami, Canadian, Pampa, Shamrock, Wheeler, 
Clarendon, and Wellington
326 AM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CST THIS EVENING...

* WHAT...West winds of 25 MPH to 35 MPH expected.

* WHERE...Hansford, Ochiltree, Lipscomb, Roberts, Hemphill, 
  Gray, Wheeler, Donley and Collingsworth Counties.

* WHEN...From 9 AM to 7 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Schneider
2 follow-up statements
461 
WWUS74 KAMA 301713
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1113 AM CST Sat Nov 30 2019

TXZ009-014-019-010100-
/O.UPG.KAMA.WI.Y.0011.000000T0000Z-191201T0100Z/
/O.EXA.KAMA.HW.W.0009.000000T0000Z-191201T0100Z/
Roberts-Gray-Donley-
Including the cities of Miami, Pampa, and Clarendon
1113 AM CST Sat Nov 30 2019

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...West winds near 40 mph expected with gusts up to 60 mph.

* WHERE...Roberts, Gray and Donley Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ006>008-011>013-016>018-317-010100-
/O.CON.KAMA.HW.W.0009.000000T0000Z-191201T0100Z/
Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-
Armstrong-Palo Duro Canyon-
Including the cities of Hartley, Channing, Dumas, Borger, Vega, 
Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, 
and Palo Duro Canyon
1113 AM CST Sat Nov 30 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

* WHAT...West winds 40 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Hartley, Moore, Hutchinson, Oldham, Potter, Carson, 
  Deaf Smith, Randall, Armstrong and Palo Duro Canyon Counties.

* WHEN...Through 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

OKZ002-003-TXZ001>005-010-015-020-010100-
/O.CON.KAMA.WI.Y.0011.000000T0000Z-191201T0100Z/
Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hemphill-
Wheeler-Collingsworth-
Including the cities of Guymon, Beaver, Forgan, Dalhart, 
Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, 
Canadian, Shamrock, Wheeler, and Wellington
1113 AM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...West winds of 35 MPH to 39 MPH expected.

* WHERE...Hansford, Ochiltree, Lipscomb, Roberts, Hemphill, 
  Gray, Wheeler, Donley and Collingsworth Counties.

* WHEN...Through 7 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
474 
WWUS74 KAMA 010044
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
644 PM CST Sat Nov 30 2019

TXZ006>009-011>014-016>019-317-010145-
/O.EXP.KAMA.HW.W.0009.000000T0000Z-191201T0100Z/
Hartley-Moore-Hutchinson-Roberts-Oldham-Potter-Carson-Gray-
Deaf Smith-Randall-Armstrong-Donley-Palo Duro Canyon-
Including the cities of Hartley, Channing, Dumas, Borger, Miami, 
Vega, Amarillo, Panhandle, White Deer, Pampa, Hereford, Canyon, 
Claude, Clarendon, and Palo Duro Canyon
644 PM CST Sat Nov 30 2019

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST THIS EVENING...

Winds are diminishing. No further excessive winds are expected
this evening.

$$

OKZ002-003-TXZ001>005-010-015-020-010145-
/O.EXP.KAMA.WI.Y.0011.000000T0000Z-191201T0100Z/
Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hemphill-
Wheeler-Collingsworth-
Including the cities of Guymon, Beaver, Forgan, Dalhart, 
Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, 
Canadian, Shamrock, Wheeler, and Wellington
644 PM CST Sat Nov 30 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

Winds are diminishing. No further excessive winds are expected
this evening.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Nov 30, 3:04 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 30, 3:04 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
304 AM CST Sat Nov 30 2019

.SHORT TERM...Today and Tonight

Mid and upper closed low over the central Plains states this
morning will track into the Midwestern states tonight. Similar to
this past Tuesday, downsloping westerly winds will increase this
morning and should be reaching 25 to 35 mph most areas with some
30 to 40 mph across the western and south central Texas Panhandle
by 18Z today. As the gradient relaxes this afternoon, wind speeds
will begin to diminish this afternoon from northeast to southwest
around 21Z today to 00Z Sunday. Wind gusts should reach or exceed
50 knots mainly mid to late morning into the early to mid
afternoon today mainly across portions of the western and central
Texas Panhandle. Decided to upgrade the High Wind Watch to a High
Wind Warning mainly from Hartley county to Hutchinson county
southward. Wind Advisory in effect for the central and eastern
Oklahoma Panhandle and the remainder of the Texas Panhandle.

A cold front will push south and west across the Panhandles this
evening and tonight shifting the winds around to the northwest and
north by Sunday. Dry northwesterly flow aloft across the
Panhandles should keep skies mainly clear to partly cloudy with no
precipitation expected today through tonight.

Schneider

.LONG TERM...Sunday through Friday...

For Sunday through the extended period, weather for the FA is
looking pretty benign after the current upper level low exits to
the east, and slight ridging builds in. Temperatures are looking
to be near normal for this period with only a couple of weak cold
fronts shifting light winds to the north but not affecting the
temperatures much. The only chance for precipitation in the
forecast period will be Thursday night into Friday when a
shortwave trough moves over the area. The NBM currently only has 5
to 14 percent chance of precip across the northern FA. With this
system being out around day 6, a lot can change by then. The GFS
is the more progressive solution on the timing of the shortwave.
There is slight positive theta-e advection at H7 during this time
period. Around the Thursday time frame will be the time to watch
for trends in the forecast for possible precipitation. For now
will have to enjoy the mild, near normal, temperatures and dry air
again.

Hoffeditz

&&

.FIRE WEATHER...

Recent precipitation has allowed the soil and fuels to be
adequately saturated. ERC percentiles are currently in the 0-49th
percentile today which should help to inhibit large wildfire
activity. However, the strong downsloping westerly 20 foot winds
of 25 to 35 mph or higher with higher gusts this morning into
early to mid afternoon with result in RFTIs of 4 which is
predominately wind driven across all of the forecast area. Minimum
afternoon relative humidities of 15 to 25 percent today only
giving RH driven RFTIs of 0. Despite the lack of RFTIs from RH,
feel that a Fire Danger Statement for elevated fire weather
conditions should be issued based solely on the wind driven RFTIs.

Schneider

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                51  24  49  27  60 /   0   0   0   0   0
Beaver OK                  55  26  48  21  59 /   0   0   0   0   0
Boise City OK              49  19  46  22  61 /   0   0   0   0   0
Borger TX                  54  26  51  27  63 /   0   0   0   0   0
Boys Ranch TX              52  21  48  24  62 /   0   0   0   0   0
Canyon TX                  52  22  51  26  60 /   0   0   0   0   0
Clarendon TX               55  28  52  27  59 /   0   0   0   0   0
Dalhart TX                 50  17  48  20  60 /   0   0   0   0   0
Guymon OK                  55  22  48  21  60 /   0   0   0   0   0
Hereford TX                50  21  50  25  61 /   0   0   0   0   0
Lipscomb TX                56  29  50  23  59 /   0   0   0   0   0
Pampa TX                   52  26  49  26  59 /   0   0   0   0   0
Shamrock TX                57  29  53  24  57 /   0   0   0   0   0
Wellington TX              60  29  55  25  58 /   0   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
Wind Advisory from 9 AM this morning to 7 PM CST this evening
for the following zones: TXZ001>005-009-010-014-015-019-020.

High Wind Warning from 9 AM this morning to 7 PM CST this
evening for the following zones: TXZ006>008-011>013-016>018-317.

&&

36/11
Hazardous weather outlook, Nov 30, 3:13 AM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
313 AM CST Sat Nov 30 2019

OKZ001>003-TXZ001>020-317-302315-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
313 AM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

A High Wind Warning has been issued for the western and central
Texas Panhandle from 9 AM to 7 PM today...where sustained winds of
40 mph or greater will be possible along with gusts near 60 mph.
A Wind Advisory has been issued from 9 AM to 7 PM today for the
eastern Texas Panhandle and eastern Oklahoma Panhandle...where
sustained winds are expected to range from 35 mph to 39 mph.

Elevated fire weather conditions are expected for the entire
combined Oklahoma and Texas Panhandles this afternoon due to the
strong winds accompanied by low relative humidity.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wide spread hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
possible elevated fire weather conditions Saturday.

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.